Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 82, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 1, 2005, 2:09 AM CST for Grant Parish, Louisiana. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2005, 2:09 AM CST (08:09 UTC)
- Expired
- Apr 1, 2005, 3:33 AM CST
- In force
- 84 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Grant Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 11:15 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2484 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 010810 SVRSHV LAC043-010900- /O.NEW.KSHV.SV.W.0082.050401T0809Z-050401T0900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 209 AM CST FRI APR 1 2005 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRANT PARISH IN NORTH CENTRAL LOUISIANA * UNTIL 300 AM CST * AT 209 AM CST...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR DRY PRONG...AND MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL GRANT PARISH AT 220 AM CST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... GRANT PARISH IN NORTH CENTRAL LOUISIANA UNTIL 300 AM CST. LAT...LON 3164 9272 3148 9260 3153 9230 3179 9247 $$ 15
1 follow-up statement
000 WWUS54 KSHV 010833 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 231 AM CST FRI APR 1 2005 LAC043-010841- /O.CAN.KSHV.SV.W.0082.000000T0000Z-050401T0900Z/ GRANT LA- 231 AM CST FRI APR 1 2005 ...THE SEVERE THUNDERSTORM WARNING FOR GRANT PARISH IS CANCELLED... THE THUNDERSTORM WHICH PROMPTED THE EARLIER WARNING HAS WEAKENED AND MOVED EAST INTO WESTERN LASALLE PARISH AND IS NO LONGER SEVERE. THUS...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. QUARTER SIZED HAIL WAS REPORTED IN DRY PRONG AROUND 215 AM WITH THIS STORM. LAT...LON 3164 9272 3148 9260 3153 9230 3179 9247 $$ 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 1:45 AM CST, 24 minutes earlier.
Area forecast discussion, Apr 1, 1:45 AM CST, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 145 AM CST FRI APR 1 2005 .DISCUSSION... UPDATED TO REMOVE TORNADO WATCH...REMOVE SEVERE WORDING AND LOWER RAIN CHANCES. && .UPDATED PRELIMINARY POINT TEMPS/POPS... SHV 54 60 42 69 / 50 30 0 0 MLU 57 60 43 67 / 70 30 0 0 DEQ 49 57 34 67 / 60 40 0 0 TXK 50 58 42 68 / 50 30 0 0 ELD 50 57 41 67 / 70 30 0 0 TYR 52 61 40 71 / 20 20 0 0 GGG 52 60 40 71 / 20 20 0 0 LFK 55 64 41 71 / 60 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && IV
Hazardous weather outlook, Mar 31, 12:00 PM CST, 14 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST THU MAR 31 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST THU MAR 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF NORTHWEST AND NORTH CENTRAL LOUISIANA...AS WELL AS MOST OF EAST TEXAS...LATE THIS AFTERNOON THROUGH TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EXTREME NORTHEAST TEXAS... EXTREME SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...TONIGHT. A STATIONARY FRONT LOCATED FROM NEAR ALEXANDRIA LOUISIANA...TO TYLER TEXAS...TO DALLAS...SEPARATED MOIST AIR TO THE SOUTH FROM DRY AIR TO THE NORTH. THIS FRONT WILL MOVE SLIGHTLY NORTH THIS AFTERNOON AND EVENING...AHEAD OF AN APPROACHING COLD FRONT... WHICH WILL MOVE THROUGH THE FOUR STATE AREA TONIGHT. A STRONG UPPER LEVEL STORM SYSTEM WILL ALSO MOVE EAST TONIGHT ACROSS THE FOUR STATE AREA...TRIGGERING STRONG TO SEVERE THUNDERSTORMS IN THE MOIST AIR...ALONG AND SOUTH OF THE WARM FRONT...MAINLY SOUTH OF INTERSTATE 20. ISOLATED SEVERE THUNDERSTORMS...MAINLY PRODUCING HAIL...COULD ALSO OCCUR NORTH OF THIS FRONTAL BOUNDARY. SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO FORM LATE THIS AFTERNOON OVER EAST OR NORTHEAST TEXAS...AND MOVE INTO NORTH LOUISIANA THIS EVENING. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL LIKELY BE NEEDED LATE THIS AFTERNOON...THROUGH TONIGHT. 03
In the hours before
Local storm report, Mar 31, 11:52 PM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1152 PM CST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND DMG 1 E BECKVILLE 32.24N 94.44W
03/31/2005 PANOLA TX EMERGENCY MNGR
*** 4 INJ *** SEVERAL RESIDENCES DAMAGED. 2 PERSONS
HOSPITALIZED.
&&
JEDLocal storm report, Apr 1, 12:06 AM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SHREVEPORT LA
1206 AM CST FRI APR 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 10 E LINDALE 32.51N 95.23W
03/31/2005 0.88 INCH SMITH TX LAW ENFORCEMENT
HAIL FELL ON FM 16
0550 PM HAIL LINDALE 32.51N 95.41W
03/31/2005 0.88 INCH SMITH TX LAW ENFORCEMENT
0603 PM HAIL HAWKINS 32.59N 95.20W
03/31/2005 1.00 INCH WOOD TX LAW ENFORCEMENT
0636 PM HAIL 1 N LOGANSPORT 31.99N 93.99W
03/31/2005 0.75 INCH DE SOTO LA LAW ENFORCEMENT
0639 PM HAIL TENAHA 31.94N 94.24W
03/31/2005 0.75 INCH SHELBY TX TRAINED SPOTTER
INTERSECTION OF US HIGHWAY 59 AND COUNTY ROAD 4648.
0740 PM HAIL N BLANCHARD 32.59N 93.89W
03/31/2005 1.00 INCH CADDO LA LAW ENFORCEMENT
HILLSIDE TRAILOR PARK
0740 PM HAIL BLANCHARD 32.59N 93.89W
03/31/2005 1.75 INCH CADDO LA LAW ENFORCEMENT
0800 PM HAIL 1 S BENTON 32.68N 93.74W
03/31/2005 1.00 INCH BOSSIER LA LAW ENFORCEMENT
0810 PM HAIL 1 S CARTHAGE 32.14N 94.34W
03/31/2005 0.75 INCH PANOLA TX EMERGENCY MNGR
0810 PM HAIL TYLER 32.33N 95.30W
03/31/2005 0.88 INCH SMITH TX PUBLIC
WEST SIDE OF TOWN.
0810 PM HAIL 5 E BENTON 32.69N 93.65W
03/31/2005 1.00 INCH BOSSIER LA LAW ENFORCEMENT
PALMETTO SUBDIV.
0810 PM HAIL 3 E BENTON 32.69N 93.69W
03/31/2005 1.00 INCH BOSSIER LA LAW ENFORCEMENT
PALMETTO SUBDIVISION
0813 PM HAIL 8 WSW CARTHAGE 32.11N 94.46W
03/31/2005 0.75 INCH PANOLA TX EMERGENCY MNGR
0815 PM HAIL STONEWALL 32.26N 93.82W
03/31/2005 1.00 INCH DE SOTO LA LAW ENFORCEMENT
0815 PM HAIL 12 SSE CARTHAGE 31.99N 94.26W
03/31/2005 0.88 INCH PANOLA TX EMERGENCY MNGR
0825 PM HAIL 1 S WASKOM 32.46N 94.06W
03/31/2005 1.75 INCH HARRISON TX LAW ENFORCEMENT
0900 PM HAIL KEACHI 32.18N 93.92W
03/31/2005 0.75 INCH DE SOTO LA AMATEUR RADIO
0900 PM TSTM WND DMG 1 SSE OVERTON 32.26N 94.97W
03/31/2005 RUSK TX TRAINED SPOTTER
POWER LINES DOWN AT SCHOOL ON STATE HIGHWAY 42.
0900 PM TSTM WND DMG OVERTON 32.28N 94.97W
03/31/2005 RUSK TX TRAINED SPOTTER
MULTIPLE TREES AND POWER LINES DOWN ALONG STATE HIGHWAY
42.
0900 PM HAIL STONEWALL 32.26N 93.82W
03/31/2005 0.75 INCH DE SOTO LA LAW ENFORCEMENT
0905 PM TSTM WND DMG 1 S OVERTON 32.26N 94.97W
03/31/2005 RUSK TX TRAINED SPOTTER
POWER LINES DOWN.
0915 PM HAIL 2 W ARCADIA 32.55N 92.96W
03/31/2005 0.75 INCH BIENVILLE LA LAW ENFORCEMENT
0930 PM HAIL TATUM 32.31N 94.52W
03/31/2005 1.00 INCH RUSK TX AMATEUR RADIO
0935 PM HAIL 10 W CASTOR 32.25N 93.34W
03/31/2005 1.00 INCH BIENVILLE LA CO-OP OBSERVER
0940 PM HAIL CARTHAGE 32.15N 94.34W
03/31/2005 2.75 INCH PANOLA TX EMERGENCY MNGR
0940 PM HAIL BECKVILLE 32.24N 94.46W
03/31/2005 2.75 INCH PANOLA TX EMERGENCY MNGR
0945 PM TSTM WND DMG 1 E BECKVILLE 32.24N 94.44W
03/31/2005 PANOLA TX EMERGENCY MNGR
*** 4 INJ *** SEVERAL RESIDENCES DAMAGED. 2 PERSONS
HOSPITALIZED.
0945 PM HAIL ATHENS 32.65N 93.03W
03/31/2005 0.75 INCH CLAIBORNE LA LAW ENFORCEMENT
0945 PM TSTM WND DMG BECKVILLE 32.24N 94.46W
03/31/2005 PANOLA TX EMERGENCY MNGR
TREES DOWN.
0948 PM TSTM WND DMG BECKVILLE 32.24N 94.46W
03/31/2005 PANOLA TX EMERGENCY MNGR
WIDESPREAD TREES DOWN/POWER OUTAGE.
1000 PM HAIL 3 W WASKOM 32.48N 94.12W
03/31/2005 0.75 INCH HARRISON TX LAW ENFORCEMENT
1006 PM HAIL 11 SSW GREENWOOD 32.29N 94.05W
03/31/2005 0.88 INCH CADDO LA TRAINED SPOTTER
1040 PM TSTM WND GST 1 S BENTON 32.68N 93.74W
03/31/2005 69 MPH BOSSIER LA TRAINED SPOTTER
1040 PM HAIL RUSTON 32.53N 92.64W
03/31/2005 0.88 INCH LINCOLN LA TRAINED SPOTTER
1044 PM HAIL RUSTON 32.53N 92.64W
03/31/2005 0.88 INCH LINCOLN LA AMATEUR RADIO
1044 PM TSTM WND DMG SHREVEPORT 32.47N 93.80W
03/31/2005 CADDO LA LAW ENFORCEMENT
TREES DOWN ON WEST SIDE.
1045 PM TSTM WND GST 4 S BENTON 32.63N 93.74W
03/31/2005 60 MPH BOSSIER LA TRAINED SPOTTER
1048 PM TSTM WND DMG SHREVEPORT 32.47N 93.80W
03/31/2005 CADDO LA LAW ENFORCEMENT
POWER LINES DOWN ON ELLERBE ROAD.
1059 PM HAIL DOWNSVILLE 32.63N 92.41W
03/31/2005 0.75 INCH LINCOLN LA EMERGENCY MNGR
1110 PM HAIL 6 ENE HALL SUMMIT 32.21N 93.21W
03/31/2005 1.00 INCH RED RIVER LA TRAINED SPOTTER
1120 PM HAIL 2 N STERLINGTON 32.72N 92.06W
03/31/2005 1.75 INCH UNION LA LAW ENFORCEMENT
1147 PM HAIL JONESBORO 32.24N 92.71W
03/31/2005 1.00 INCH JACKSON LA TRAINED SPOTTER
&&
JEDLocal storm report, Apr 1, 12:29 AM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1229 AM CST FRI APR 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 PM TSTM WND DMG CAMPTI 31.90N 93.11W
03/31/2005 NATCHITOCHES LA LAW ENFORCEMENT
TREES DOWN.
&&
JEDLocal storm report, Apr 1, 1:28 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
128 AM CST FRI APR 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM HAIL 15 NW COLUMBIA 32.25N 92.26W
04/01/2005 0.88 INCH CALDWELL LA LAW ENFORCEMENT
HAIL FELL IN THE TOWN OF VIXEN
1235 AM TSTM WND DMG WEST MONROE 32.51N 92.15W
04/01/2005 OUACHITA LA LAW ENFORCEMENT
TREE DOWN ON A MOBILE HOME IN WEST MONROE
1235 AM HAIL COLUMBIA 32.10N 92.08W
04/01/2005 0.88 INCH CALDWELL LA LAW ENFORCEMENT
1240 AM HAIL 7 NE COLUMBIA 32.17N 91.99W
04/01/2005 0.88 INCH CALDWELL LA LAW ENFORCEMENT
HAIL FELL IN THE TOWN OF HEBERT
1240 AM TSTM WND DMG MONROE 32.51N 92.08W
04/01/2005 OUACHITA LA LAW ENFORCEMENT
TREE DOWN ON SHADY LANE IN NORTH MONROE NEAR FINKS
HIDAWAY ROAD
&&
15Special weather statement, Apr 1, 1:30 AM CST, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 130 AM CST FRI APR 01 2005 LAZ004>006-012>014-017>022-010745- BIENVILLE-CALDWELL-CLAIBORNE-GRANT-JACKSON-LA SALLE-LINCOLN- NATCHITOCHES-OUACHITA-SABINE LA-UNION LA-WINN- 130 AM CST FRI APR 01 2005 ...TORNADO WATCH NUMBER 119 HAS BEEN CANCELED FOR NORTH CENTRAL LOUISIANA... TORNADO WATCH NUMBER 119 HAS BEEN CANCELED FOR THE FOLLOWING PARISHES... BIENVILLE...CALDWELL...CLAIBORNE...GRANT...JACKSON...LA SALLE... LINCOLN...NATCHITOCHES...OUACHITA...SABINE...UNION AND WINN.
Local storm report, Apr 1, 1:51 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
151 AM CST FRI APR 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND DMG 2 N PINELAND 31.28N 93.97W
04/01/2005 SABINE TX LAW ENFORCEMENT
TREES BLOWN DOWN
&&The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 6:34 PM CST | Severe Thunderstorm Warning | SHV | De Soto | 56 min |
| Mar 31, 7:28 PM CST | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 62 min |
| Mar 31, 7:45 PM CST | Severe Thunderstorm Warning | SHV | Bossier | 60 min |
| Mar 31, 8:12 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Red River | 63 min |
| Mar 31, 8:20 PM CST | Severe Thunderstorm Warning | SHV | Caddo | 55 min |
| Mar 31, 8:30 PM CST | Severe Thunderstorm Warning | SHV | De Soto, Webster | 60 min |
| Mar 31, 9:15 PM CST | Severe Thunderstorm Warning | SHV | Claiborne | 60 min |
| Mar 31, 9:27 PM CST | Severe Thunderstorm Warning | SHV | Bienville | 63 min |
| Mar 31, 9:39 PM CST | Severe Thunderstorm Warning | SHV | Red River | 51 min |
| Mar 31, 9:57 PM CST | Severe Thunderstorm Warning | SHV | Union | 63 min |
| Mar 31, 10:02 PM CST | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 58 min |
| Mar 31, 10:21 PM CST | Severe Thunderstorm Warning | SHV | Bossier, Red River | 54 min |
| Mar 31, 10:26 PM CST | Severe Thunderstorm Warning | SHV | Lincoln | 64 min |
| Mar 31, 10:46 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Webster | 59 min |
| Mar 31, 10:57 PM CST | Severe Thunderstorm Warning | SHV | Natchitoches, Union | 63 min |
| Mar 31, 11:26 PM CST | Severe Thunderstorm Warning | SHV | Jackson, Winn | 64 min |
| Mar 31, 11:58 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Ouachita | 62 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.